Ohio, 2009Flood in Ohio, September 7, 2009
September 7, 2009 · NWS PBZ · 1 event in 1 county or zone
An area of showers and isolated thunderstorms across eastern Ohio produced rainfall of over 3 inches across parts of Monroe county in 24 hours. Mud slides and flooded roads were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of showers and isolated thunderstorms across eastern Ohio produced rainfall of over 3 inches across parts of Monroe county in 24 hours. Mud slides and flooded roads were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 7, 1:30 AM EST, 1 hour earlier.
Area forecast discussion, Sep 7, 1:30 AM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
230 AM EDT MON SEP 7 2009
.SYNOPSIS...
A LARGE UPPER LEVEL SYSTEM WILL PROVIDE UNSETTLED WEATHER THROUGH
MOST OF THE WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
MIDWEST TROUGH WILL CUTOFF THIS AFTERNOON AND STALL. DEEP LAYERED
MOISTURE WILL STREAM NORTHWARD ON THE EASTERN SIDE OF TROUGH. A
WAVE WILL MOVE OUT THE LOWER OHIO VALLEY THIS MORNING AND ACROSS
THE REGION THIS AFTERNOON. AREA OF SHOWERS WITH A COUPLE OF
STRIKES OF LIGHTNING WILL MOVE NORTHWARD OVER MOST OF THE AREA
TODAY. 00Z NAM INITIALIZED THE AREA OF RAIN SLIGHTLY TOO FAR TO
THE WEST...WHILE THE 00Z GFS HAS CAUGHT THE REFLECTION PRETTY
WELL. WILL LEAN TOWARD THE GFS TODAY. PLENTY OF CLOUDS AND SHOWERS
WILL KEEP TEMPS BELOW NORMAL.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
WAVE EXITS TO THE NORTH THIS EVENING AND INVERTED SFC TROUGH
SHIFTS WEST TOWARD CUTOFF 50H LOW. THIS WILL SHIFT THE AXIS OF
SHOWERS FURTHER WEST...PROVIDING A BREAK IN THE ACTIVITY TONIGHT.
UPPER LEVEL LOW WILL STALL OVER W OH/IN TONIGHT AND REMAIN THERE
THROUGH TUESDAY. AT THE SAME TIME SFC LOW WILL MOVE UP THE EAST
COAST. THE FLOW AROUND THE SFC FEATURE WILL CONTINUE TO PUSH
MOISTURE ACROSS THE AREA TOWARD THE UPPER LEVEL LOW. THIS WILL
KEEP IN THE RISK FOR SHOWERS/POSSIBLE STORM TUESDAY...WITH THE
HIGHEST POPS ACROSS THE WESTERN HALF OF THE AREA. PLENTY OF CLOUDS
AND COOL TEMPS AGAIN TUESDAY.
UPPER LOW WILL SHIFT SOUTHEASTWARD TUESDAY NIGHT AND MOVE OVER WV
WED. THIS WILL PROVIDE ANOTHER DAY WITH THE RISK FOR ACTIVITY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
FIRST PORTION OF THE EXTENDED REMAINS UNSETTLED AS UPPER LOW OPENS
UP BUT TROUGH REMAINS OVER THE EASTERN US. TROUGH LIFTS BY THE
END OF THE WEEK AS ANOTHER LARGE SYSTEM DIGS INTO THE UPPER
MIDWEST. THERE CONTINUE TO BE DIFFERENCES IN MODEL SOLUTIONS SO
CONFIDENCE IS LOW IN THE DETAILS OF LONG TERM FORECAST.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
JUDGING FROM BLEND OF RECENT RADAR AND SURFACE DATA COUPLED WITH
SREF MODEL OUTPUT...EXPECT MVFR RAIN SHOWERS TO MOVE NORTHWARD
ACROSS THE UPPER OHIO VALLEY INTO TONIGHT. AT TIMES THE RAIN
MOISTENED SURFACE LAYER CAN BECOME SUFFICIENTLY SATURATED TO PRODUCE
IFR CONDITIONS...PARTICULARLY EARLY THIS MORNING.
SURFACE WINDS WILL BE MAINLY FROM THE SOUTHEAST 6-10 KTS TODAY...AND
BECOME MORE EASTERLY TONIGHT.
WITH SREF AND GEFS MODEL OUTPUTS SHOWING CLOSED UPPER LOW REMAINING
OVER THE UPPER OHIO VALLEY INTO FRIDAY...AND BEING FED BY MOIST
SOUTHEASTERLY FLOW AT LOW LEVELS...EXPECT SEVERAL PERIODS OF MVFR TO
IFR SHOWERS TUESDAY INTO FRIDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Sep 6, 2:39 AM EST, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
339 AM EDT SUN SEP 6 2009
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-070745-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
339 AM EDT SUN SEP 6 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flood, Monroe
- When
- September 7, 2:30 AM EST to 6:30 AM EST
- Where
- Monroe County, 0.69 mi S of Antioch to 0.71 mi SSE of Antioch
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- County Official
- Coordinates
- 39.660, -81.070
County officials reported flooding and a mud slide covering portions of county RD 11 south of Antioch.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Dakota, September 7 to 8, 2009$750,000 · 3.5 in hail · 6 events
- Hail and Damaging Winds in Nebraska, September 7, 2009$254,000 · 1.75 in hail · 3 events
- Flash Flooding and Flooding in Kansas, September 7 to 8, 2009$160,000 · 65 kt wind · 6 events
- Flood and Hail in Kansas, September 7 to 8, 2009$125,000 · 1 in hail · 8 events
- Hail in Kansas, September 7, 2009$80,000 · 1 in hail · 1 event
- Tornado and Hail in Tennessee, September 7, 2009$36,000 · EF0 · 8 events
- Wildfire in California, September 7 to 12, 20094 injured · 1 event
- Flood in North Carolina, September 7, 2009$15,000 · 1 event
- Damaging Winds in Tennessee, September 7, 2009$5,000 · 50 kt wind · 3 events
- Waterspouts in Gulf of Mexico, September 7, 20092 events
- Flood in Kentucky, September 7, 20091 event
- Heavy Rain in Kentucky, September 7, 20091 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 191781.